MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Discomfort (2330)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: exact date is unknown/not provided.Best estimate is prior to on (b)(6) 2022.Implant date: if implanted, give date: unknown, information was requested but not provided.Explant date- explant date: lens remains implanted, therefore not explanted.The lens was not returned for evaluation as it remains implanted.There was no model or serial number reported for this device; therefore, no further investigation can be performed.If there is any further relevant information received, a supplemental medwatch will be filed.An attempt has been made to obtain additional information regarding the event; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A doctor reported that a patient who was implanted with a symfony intraocular lens (iol) last month on (b)(6) 2022 ended up a -1.50.This was the patient's second eye and the calculatios were very similar to when the patient's first eye was done a few years ago by another doctor.The doctor also indicated that the lens has some unusual central haze that is very circular and confined to the first ring, that it is not capsule.The doctor is planning on exchanging the lens being concerned that it could cause future visual issues.No further information was provided.
 
Additional Manufacturer Narrative
Additional information/corrected data: additional information received from the doctor indicated that patient¿s issue and the central haze with their right eye first noticed three (3) week post operation.It was indicated that the patient does not have debilitating condition.The patient is scheduled for an explant on (b)(6) 2022.The doctor stated that he is exchanging the lens since the haze is central and the patient had a myopic surprise.The dcotor is hoping this myopia is not due to the haze.No further information was provided.The following fields were updated accordingly: section a2: age / date of birth: 81 years / (b)(6) 1941.Section a3: gender: male.Section a5: ethnicity / race: not hispanic/latino / white.Section b3: date of event: 3 week post op visit.Section d1: brand name: tecnis iol.Section d3: manufacturer name and address: amo puerto rico mfg.Inc., road 402 north, anasco ind.Pk, anasco, puerto rico, 00610.Section d3: manufacturer email address: (b)(6).Section d4: model number: zxr00.Section d4: catalog#: zxr00u0220.Section d4: serial number: (b)(6).Section d4: expiration date: sep 11, 2026 section d4: udi number: (b)(4).Section d6a: if implanted, give date: (b)(6) 2022.Section h4: device manufacture date: sep 11, 2021.Section h3 - other (81): the lens was not returned for evaluation as it remains implanted.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: the source photo from account was received and evaluated by the johnson & johnson subject matter expert (sme).A pseudophakic eye was displayed claiming to be implanted with a tecnis symphony erv, intraocular lens, model zxr00.The anterior segment is displayed in the slit lamp picture and a lens with a optical diffractive pattern can be observed.The actual location of the haziness/cloudiness cannot be determined.The root cause and potential clinical impact of the observed phenomena cannot be determined from a picture assessment.The complaint issue was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15344074
Report Number3012236936-2022-02347
Device Sequence Number20139141
Product Code POE
UDI-Device Identifier05050474579132
UDI-Public(01)05050474579132(17)260911
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2026
Device Model NumberZXR00
Device Catalogue NumberZXR00U0220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2022
Supplement Date Received by Manufacturer09/14/2022
11/06/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date09/23/2022
11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite